OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 20, Iss. 9 — May. 1, 1995
  • pp: 1005–1007

Analytical expressions for effective indices in a three-waveguide coupler

Sangeeta Srivastava and Enakshi Khular Sharma  »View Author Affiliations


Optics Letters, Vol. 20, Issue 9, pp. 1005-1007 (1995)
http://dx.doi.org/10.1364/OL.20.001005


View Full Text Article

Enhanced HTML    Acrobat PDF (265 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We present analytical expressions for the effective indices of a three-waveguide directional coupler, using the modified scalar coupled-mode theory. Our analysis takes into account all perturbation correction terms, all coupling coefficients, and all overlap integrals and leads to a simple analytical condition for maximum power transfer between the two outside guides.

© 1995 Optical Society of America

History
Original Manuscript: November 9, 1994
Published: May 1, 1995

Citation
Sangeeta Srivastava and Enakshi Khular Sharma, "Analytical expressions for effective indices in a three-waveguide coupler," Opt. Lett. 20, 1005-1007 (1995)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-20-9-1005


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. H. A. Haus, C. G. Fonstad, IEEE J. Quantum Electron. QE-17, 2321 (1981). [CrossRef]
  2. J. P. Donnelly, N. L. DeMeo, G. A. Ferrante, J. Lightwave Technol. LT-1, 417 (1983). [CrossRef]
  3. A. Hardy, W. Streifer, J. Lightwave Technol. LT-4, 90 (1986). [CrossRef]
  4. E. A. J. Marcatilli, IEEE J. Quantum Electron. QE-22, 988 (1986). [CrossRef]
  5. R. G. Peall, R. R. Syms, J. Lightwave Technol. 7, 540 (1989). [CrossRef]
  6. R. G. Peall, R. R. Syms, IEEE J. Quantum Electron. 25, 729 (1989). [CrossRef]
  7. J. P. Donnelly, H. A. Haus, N. Whitaker, IEEE J. Quantum Electron. QE-23, 401 (1987). [CrossRef]
  8. M. Abramowitz, I. A. Stegun, Handbook of Mathematical Functions (Dover, New York), Chap. 3, p. 17.

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

Figures

Fig. 1 Fig. 2 Fig. 3
 
Fig. 4
 

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited